Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 23, NWS Mobile, AL

February 3, 2022Clarke County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 3, 2022, 3:51 PM CST for Clarke County, Monroe County, Wilcox County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2022, 3:51 PM CST (21:51 UTC)
Expired
Feb 3, 2022, 4:45 PM CST
In force
54 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 135 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 3, 11:40 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WUUS54 KMOB 032151
SVRMOB
ALC025-099-131-032245-
/O.NEW.KMOB.SV.W.0023.220203T2151Z-220203T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
351 PM CST Thu Feb 3 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northeastern Monroe County in south central Alabama...
  Northeastern Clarke County in southwestern Alabama...
  Wilcox County in south central Alabama...

* Until 445 PM CST.

* At 350 PM CST, a severe thunderstorm was located near Yellow Bluff,
  or 8 miles southwest of Camden, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Thomasville, Camden, Grove Hill, Pine Hill, Vredenburgh, Fulton,
  Yellow Bluff and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama.

&&

LAT...LON 3220 8736 3220 8733 3214 8728 3214 8725
      3212 8726 3208 8719 3205 8718 3205 8686
      3196 8686 3196 8691 3182 8692 3179 8729
      3167 8787 3189 8780 3199 8762 3213 8762
      3213 8752 3218 8752 3221 8737
TIME...MOT...LOC 2150Z 251DEG 47KT 3194 8742 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
149 
WWUS54 KMOB 032235
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
435 PM CST Thu Feb 3 2022

ALC025-099-032244-
/O.CAN.KMOB.SV.W.0023.000000T0000Z-220203T2245Z/
Monroe AL-Clarke AL-
435 PM CST Thu Feb 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE AND
NORTHEASTERN CLARKE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for south central
Alabama.

LAT...LON 3214 8725 3212 8726 3208 8719 3207 8719
      3205 8718 3205 8686 3196 8686 3196 8691
      3183 8692 3183 8729 3214 8728
TIME...MOT...LOC 2234Z 251DEG 47KT 3213 8677 

$$

ALC131-032245-
/O.CON.KMOB.SV.W.0023.000000T0000Z-220203T2245Z/
Wilcox AL-
435 PM CST Thu Feb 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR SOUTHEASTERN WILCOX COUNTY...

At 434 PM CST, a severe thunderstorm was located near Gordonville, or
6 miles southwest of Mosses, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CST for south central
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3214 8725 3212 8726 3208 8719 3207 8719
      3205 8718 3205 8686 3196 8686 3196 8691
      3183 8692 3183 8729 3214 8728
TIME...MOT...LOC 2234Z 251DEG 47KT 3213 8677 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:10 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Feb 3, 12:10 PM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1210 PM CST Thu Feb 3 2022

.AVIATION /03.18Z Issuance/...LIFR to IFR conditions continue
through the day and into this evening, with occasional periods of
MVFR. Showers and thunderstorms will be moving east across the
region this afternoon and evening, with some severe. Strong gusty
winds and isolated tornadoes possible. Convection will begin to
tapper off west to east late tonight, but showery conditions
continue into the day on Friday. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.

     High Surf Advisory until noon CST Friday for ALZ265-266.

FL...High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     High Surf Advisory until noon CST Friday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630>636.

     Dense Fog Advisory until noon CST Friday for GMZ630>632-650.

     Small Craft Advisory until 6 AM CST Saturday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Feb 3, 1:56 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TSTM WND DMG     2 S CLARA               31.55N 88.70W
02/03/2022                   WAYNE              MS   EMERGENCY MNGR

            REPORT OF MULTIPLE TREES DOWN IN THE
            VICINITY OF CLARA, MS.

&&

MM
Local storm report, Feb 3, 2:22 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     RICHTON                 31.35N 88.94W
02/03/2022                   PERRY              MS   BROADCAST MEDIA

            REPORT OF TREE AND MINOR STRUCTURAL DAMAGE
            IN RICHTON.

&&

MM
Special weather statement, Feb 3, 2:47 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
247 PM CST Thu Feb 3 2022

MSZ075-076-078-079-032130-
Stone MS-Perry MS-Greene MS-George MS-
247 PM CST Thu Feb 3 2022

...Strong thunderstorms will impact portions of George, southeastern
Perry, southern Greene and eastern Stone Counties through 330 PM
CST...

At 247 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles south of
McLain to 15 miles east of Wiggins to 7 miles east of Perkinston to 8
miles west of Saucier. Movement was northeast at 65 mph.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lucedale, Leakesville, McHenry and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.

&&

LAT...LON 3081 8903 3091 8896 3112 8893 3132 8845
      3074 8843 3074 8888 3069 8889 3068 8903
      3068 8924 3065 8924 3065 8933
TIME...MOT...LOC 2047Z 240DEG 56KT 3105 8885 3090 8887 3079 8902 3061
8927

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JLH
Local storm report, Feb 3, 3:00 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     DENHAM                  31.66N 88.53W
02/03/2022                   WAYNE              MS   EMERGENCY MNGR

            REPORT OF TREES SNAPPED OFF AT THEIR
            MIDPOINTS IN DENHAM.

&&

MM
Special weather statement, Feb 3, 3:20 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
320 PM CST Thu Feb 3 2022

ALZ053-032200-
Clarke AL-
320 PM CST Thu Feb 3 2022

...Strong thunderstorms will impact portions of northern Clarke
County through 400 PM CST...

At 320 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles south of
Pine Hill to 4 miles southeast of Thomasville to 9 miles northeast of
Saint Stephens. Movement was northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thomasville, Grove Hill, Whatley, Coffeeville and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama.

&&

LAT...LON 3199 8767 3188 8767 3187 8762 3183 8762
      3183 8758 3177 8756 3161 8757 3159 8806
      3165 8809 3168 8808 3175 8810 3192 8807
      3196 8792
TIME...MOT...LOC 2120Z 238DEG 41KT 3192 8761 3186 8768 3166 8796

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Local storm report, Feb 3, 3:51 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     2 NNW JACKSON           31.53N 87.90W
02/03/2022                   CLARKE             AL   EMERGENCY MNGR

            TREES AND POWERLINES REPORTED DOWN IN
            JACKSON, AL.

&&

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:26 AM CSTDense Fog AdvisoryMOBBaldwin, Mobile7 hr
Feb 3, 12:34 PM CSTSpecial Weather StatementMOBChoctaw41 min
Feb 3, 1:11 PM CSTSpecial Weather StatementMOBChoctaw, Washington49 min
Feb 3, 1:34 PM CSTSpecial Weather StatementMOBMobile41 min
Feb 3, 2:06 PM CSTSevere Thunderstorm WarningMOBClarke, Wilcox39 min
Feb 3, 2:23 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington52 min
Feb 3, 2:29 PM CSTSevere Thunderstorm WarningMOBWashington46 min
Feb 3, 2:42 PM CSTSevere Thunderstorm WarningMOBWilcox48 min
Feb 3, 3:00 PM CSTSevere Thunderstorm WarningMOBClarke, Mobile, Washington45 min
Feb 3, 3:06 PM CSTFlash Flood WarningMOBChoctaw, Clarke, Washington3 hr
Feb 3, 3:17 PM CSTSevere Thunderstorm WarningMOBConecuh, Escambia43 min
Feb 3, 3:20 PM CSTSpecial Weather StatementMOBClarke40 min
Feb 3, 3:28 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe, Washington62 min
Feb 3, 4:09 PM CSTTornado WarningMOBMonroe23 min
Feb 3, 4:29 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe46 min
Feb 3, 4:49 PM CSTSevere Thunderstorm WarningMOBWilcox26 min
Feb 3, 5:03 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBButler, Crenshaw42 min
Feb 3, 5:29 PM CSTFlash Flood WarningMOBBaldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more6 hr
Feb 3, 5:43 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBButler, Crenshaw36 min
Feb 3, 5:50 PM CSTFlash Flood WarningMOBButler, Conecuh, Covington, Crenshaw6 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.